Zopiclone and Thyroxine: Does anybody know if... - Thyroid UK

Thyroid UK
109,075 members126,680 posts

Zopiclone and Thyroxine

Dotty1340
Dotty1340

Does anybody know if taking Zopiclone can affect Thyroxine absorption rates?

For around the last couple of months I have taken small amounts of Zopiclone (left over from when I suffered a sudden bereavement) to help me sleep. I’ve been having a stressfull time at work and been very busy and worrying so have tried to sleep better by taking Zopiclone. This has worked in so much I don’t feel as worn out when I’ve taken it because I’ve slept better however the symptoms I had before I was diagnosed, in particular the very dry skin and taste distortion has returned and I don’t know if the two are connected or coincidence. I’m also conscious Zopiclone is a temporary fix.

I also competed in the Ride London Sportive on Sunday cycling to raise money for the charity MIND. Today I am really struggling but did not sleep well last night (hadn’t taken Zopiclone), so I’m wondering if I’ve just worn myself out or not converting well.

I was only just in “range” for T3 conversion when my doctor agreed to test me for this in December 2017.

I’ve got a telephone consultation on Friday 10th August to see if the doctor will agree to me being tested again for everything (including vitamins etc) but this is a different doctor to the one I used to have who has since moved on so I’m hoping that he will agree to this.

Thanks in advance x

7 Replies
oldestnewest

Before your consultation, make a list of your symptoms. Not sleeping well, tiredness and taste distortion could be attributed to a number of causes. Low levels of B vitamins might cause taste distortion but so can some mineral deficiencies. Low zinc causes a metallic taste apparently.

jib70
jib70
in reply to Nanaedake

Hi Nanaedake,

I am very new to all this but saw your post. I have been taking Zopiclone for a number of years and one main side effect is a metallic taste. Only mention as it might be relevant. j

jib70
jib70
in reply to jib70

Apologies, not used to the site yet. I was replying to Dotty1340, not Nanaedake.

Nanaedake
Nanaedake
in reply to jib70

That's great information for Dotty1340 about Zopiclone side effects, thanks jib70

Dotty1340
Dotty1340
in reply to Nanaedake

As usual I find this site and the majority of people on it really helpful and their advice has helped me enormously previously! So a big thank you! 👍

Dotty if you have been through bereavement and you are now not sleeping then maybe you could google adrenal fatigue this is when your stress levels stay high and exhaust your adrenals if adrenals are fatigued then cortisol stays high at night instead of low.Ashwaganda is the number 1 herb for adrenals and it helps you feel less stressed please read up on adrenal fatigue and ashwaganda it has been life saver for me ive also sometimes take zopiclone but not so much now since ashwaganda

That’s so helpful, thank you very much, I will look it up now x

You may also like...